| Model Number |
G56623 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Common name & product code: nin, stent, renal.Occupation: lab manager.Pma/510(k) number: p100028.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, prior to insertion for a right renal artery intervention, the stent from the formula 418 renal balloon-expandable stent was noted to have come off the balloon.Another stent was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
Additional information was received on 3/25/2020 noting that the device had not entered the sheath.According to the initial reporter, the access site was the right common femoral artery.Moderate calcification and tortuosity were noted.The stent came off the distal tip of the balloon before the device entered the patient, consequently, no insertion tool was used.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.D11: concomitant products = 6 fr super sheath, cfm-100, mach 1 guide catheter, v18 wire.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Cook was informed on (b)(6)2020 of an incident involving a formula 418 renal balloon-expandable stent during which the stent reportedly came off the balloon prior to insertion into the 6fr super sheath with a cfm-100 hemostasis valve.It was reported that the complaint device never entered the sheath.The user opened another stent to complete the procedure.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The complainant returned one for 418-18-135-5-16 to cook for investigation.Physical examination of the returned device showed that the stent was present on balloon, however it was pushed up over the proximal marker band.There was no visible bio matter on the device.An additional device analysis was performed on 11jun2020.Both marker bands were present on the device.There were pillowing and indentations of the balloon showing where the stent was crimped and heat set during manufacturing.There was no damage noted to the balloon catheter or the stent.The outside diameter of the balloon in its current deflated state measured within specification.The crimped stent length also measured within in manufacturing specification.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿special care must be taken not to handle or in any way disrupt the stent on the balloon.This is particularly important during removal of the catheter from packaging, placement over the wire guide and advancement through the large-bore tuohy-borst ¿y¿ adapter and guiding catheter hub.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.A capa has been previously opened to further investigate this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.